Neurological Question #33

Question

A client with Parkinson’s disease is prescribed carbidopa-levodopa (Sinemet). What is the most important complication to monitor during the initial phase of medication adjustment?

Answers

  1. Jaundice
    • Rationale:
  2. Vital signs
    • Rationale:
  3. Glucose
    • Rationale:
  4. Monitor for weight gain
    • Rationale:

Overview

Explanation

Vital signs should be monitored when adjusting to the medication since orthostatic hypotension may occur with dizziness, cardiac arrhythmia, and palpitations. The nurse should also monitor for depression and suicidal ideations. Liver function tests are monitored; however, liver function should not be affected to cause jaundice during the adjustment period of the new medication. Weight gain usually does not occur with this drug. Loss of appetite may be a side effect, and may result in weight loss.

Learning Outcomes

Test Taking Tip

Video Rationale